Alert archive / Texas / Flash Flood Warnings in 2004
Flash Flood Warning 46, NWS San Angelo, TX
NWS San Angelo, TX issued this flash flood warning at Aug 6, 2004, 6:49 PM CDT for Tom Green County, Texas. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 6, 2004, 6:49 PM CDT (23:49 UTC)
- Expired
- Aug 6, 2004, 9:00 PM CDT
- In force
- 2 hr
- Issued by
- NWS San Angelo, TX
- Area
- Counties, with a storm outline in the text
County Tom Green County, TX
The radar
The San Angelo radar (KSJT), 12 km from the middle of the area, began a volume at 23:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 11.8 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1273 J/kg
- Mixed-layer CIN
- -100 J/kg
- Mixed-layer LCL
- 1307 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 40 m²/s²
- 0-3 km storm-relative helicity
- 115 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KSJT 062349 FFWSJT TXC451-070200- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SAN ANGELO TX 649 PM CDT FRI AUG 6 2004 THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A * FLASH FLOOD WARNING FOR... TOM GREEN COUNTY IN WEST CENTRAL TEXAS THIS INCLUDES THE CITY OF SAN ANGELO * UNTIL 900 PM CDT * AT 649 PM CDT...THUNDERSTORMS WITH HEAVY RAINS WERE OVER SAN ANGELO. THE STORM WAS MOVING SOUTH AT 10 MPH. INTENSE HEAVY RAINS UP TO 2 INCHES WILL PRODUCE FLASH FLOODING. * THE THUNDERSTORM PRODUCING FLASH FLOODING WILL BE NEAR... WALL BY 845 PM CDT TURN AROUND DONT DROWN DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW SAFE PASSAGE. REMEMBER...MOST FLASH FLOOD DEATHS OCCUR IN VEHICLES. LAT...LON 3159 10033 3156 10054 3111 10054 3118 10013 $$ 04
1 follow-up statement
000 WGUS74 KSJT 070054 FFSSJT TXC451-070200- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 754 PM CDT FRI AUG 6 2004 ...A FLASH FLOOD WARNING REMAINS IN EFFECT FOR TOM GREEN COUNTY UNTIL 900 PM CDT... AT 753 PM CDT...DOPPLER RADAR ESTIMATED THAT 1 TO 3 INCHES OF RAIN HAVE FALLEN OVER AND JUST NORTHEAST OF SAN ANGELO SINCE 630 PM. THE STORMS THAT PRODUCE THE HEAVY RAINFALL HAVE WEAKENED...HOWEVER ANOTHER 1/2 INCH OF RAINFALL IS POSSIBLE THROUGH 9 PM FROM STATIONARY STORMS EXTENDING FROM JUST WEST OF ORIENT AND NEAR WALL. EARLIER AT 709 PM...WATER WAS REPORTED OVER THE ROADWAY AT RIO CONCHO AND IRVING. SEVERAL OTHER ROADS ON THE EAST SIDE OF SAN ANGELO REPORTED WATER UP THE CURBS. WHILE THE RAIN HAS DIMINISHED... EARLIER RAINFALL WILL TAKE TIME TO RUN OFF...AND WILL CONTINUE TO PRODUCE FLOODING PROBLEMS. THIS WILL CONTINUE TO PRODUCE FLOODING OF LOW WATER CROSSINGS AND POOR DRAINAGE AREAS. $$ 04
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this flash flood warning went out at Aug 6, 3:14 PM CDT, 3 hours 35 minutes earlier.
Area forecast discussion, Aug 6, 3:14 PM CDT, 3 hours 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 314 PM CDT FRI AUG 6 2004 .SHORT TERM... SCATTERED THUNDERSTORMS CONTINUING TO DEVELOP THIS AFTERNOON ACROSS THE BIG COUNTRY NEAR OLD OUTFLOW BOUNDARY FROM LAST NIGHTS CONVECTIVE COMPLEX OVER NORTHWEST TEXAS. SCATTERED SHOWERS ALSO DEVELOPING ACROSS THE SOUTHERN THIRD OF THE FORECAST AREA NEAR OLD FRONTAL BOUNDARY. ALTHOUGH SLIGHTLY DRIER AIR HAS FILTERED INTO NORTHEAST TEXAS BEHIND THE FRONT...LOW LEVEL MOISTURE STILL PLENTIFUL ACROSS WEST CENTRAL TEXAS AND PLENTY OF HEATING TO HELP DESTABILIZE THE ATMOSPHERE THIS AFTERNOON. EXPECT SHOWERS AND THUNDERSTORMS TO CONTINUE THROUGH THE EARLY EVENING...BEFORE DECREASING AFTER DARK. .LONG TERM... UPPER LEVEL RIDGE OVER WEST TEXAS CONTINUES TO SLIDE WESTWARD WITH A SERIES OF WEAK SHORTWAVE TROUGHS MOVING INTO WEST CENTRAL TEXAS AROUND THE RIDGE. CAN NOT RULE OUT A FEW STORMS OVER THE NEXT COUPLE DAYS AS MOISTURE REMAINS ACROSS THE AREA. EXACT LOCATION OF PRECIP WILL BE DEPENDANT ON WHERE OUTFLOW BOUNDARIES FROM PREVIOUS STORMS END UP DURING PEAK HEATING HOURS. FOR NOW WILL KEEP THE BEST CHANCE OF RAIN OVER THE WESTERN HALF OF THE AREA THROUGH THE WEEKEND WHERE MOISTURE IS GREATER. BY THE MIDDLE OF NEXT WEEK...SLIGHTLY BETTER RAIN CHANCE SHIFTS TO THE EASTERN COUNTIES AS THE RIDGE TRIES TO DEVELOP BACK EASTWARD INTO WEST TEXAS. .PRELIMINARY POINT TEMPS/POPS... ABILENE 70 89 69 90 / 30 30 20 10 SAN ANGELO 70 91 70 92 / 30 30 20 10 JUNCTION 68 92 68 92 / 30 30 20 0 && .SJT WATCHES/WARNINGS/ADVISORIES... NONE. && 08
Hazardous weather outlook, Aug 6, 2:08 PM CDT, 4 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 208 PM CDT FRI AUG 6 2004 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-140- 154-155-168>170-070107- BROWN TX-CALLAHAN TX-COKE TX-COLEMAN TX-CONCHO TX-CROCKETT TX- FISHER TX-HASKELL TX-IRION TX-JONES TX-KIMBLE TX-MASON TX- MCCULLOCH TX-MENARD TX-NOLAN TX-RUNNELS TX-SAN SABA TX-SCHLEICHER TX- SHACKELFORD TX-STERLING TX-SUTTON TX-TAYLOR TX-THROCKMORTON TX- TOM GREEN TX- 208 PM CDT FRI AUG 6 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL TEXAS. .DAY ONE... SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND EVENING...HOWEVER HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN... HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
In the hours before
Special weather statement, Aug 6, 2:34 PM CDT, 4 hours 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 234 PM CDT FRI AUG 6 2004 TXZ054-062015- NOLAN TX- 234 PM CDT FRI AUG 6 2004 ...THE NATIONAL WEATHER SERVICE HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR STRONG THUNDERSTORM IN EASTERN NOLAN COUNTY... AT 229 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES NORTHWEST OF NOLAN...OR ABOUT 13 MILES SOUTHEAST OF SWEETWATER...MOVING SOUTH AT 5 MPH. THE STRONG THUNDERSTORM WILL BE NEAR... NOLAN AT 255 PM CDT... HYLTON AT 315 PM CDT... THIS THUNDERSTORM IS CAPABLE OF PRODUCING HAIL UP TO THREE QUARTERS OF AN INCH IN DIAMETER AND WINDS TO 55 MPH. FREQUENT CLOUD TO GROUND LIGHTNING IS ALSO OCCURRING WITH THIS STORM. MOVE TO A PLACE OF SAFETY WHEN THUNDERSTORMS APPROACH AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS.
Special weather statement, Aug 6, 4:17 PM CDT, 2 hours 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 417 PM CDT FRI AUG 6 2004 TXZ054-064>066-071>073-076>078-127-128-139-140-154-155-168>170- 062216- BROWN TX-CALLAHAN TX-COKE TX-COLEMAN TX-CONCHO TX-CROCKETT TX- IRION TX-KIMBLE TX-MASON TX-MCCULLOCH TX-MENARD TX-NOLAN TX- RUNNELS TX-SAN SABA TX-SCHLEICHER TX-STERLING TX-SUTTON TX-TAYLOR TX- TOM GREEN TX- 417 PM CDT FRI AUG 6 2004 ...ISOLATED STRONG THUNDERSTORMS APPROACHING SEVERE LIMITS ACROSS WEST CENTRAL TEXAS... AT 425 PM CDT...A STRONG THUNDERSTORM PRODUCING SMALL HAIL... WIND GUST TO NEAR 50 MPH...AND VERY HEAVY RAIN WAS LOCATED 25 MILES SOUTHEAST OF SAN ANGELO ALONG THE TOM GREEN AND SUTTON COUNTY LINE. THIS STORM WAS MOVING SOUTH AT 10 MPH. OTHER SCATTERED STRONG THUNDERSTORMS STRETCHED FROM BARNHART TO FORT MCKAVETT AND SOUTH PAST JUNCTION AND TELEGRAPH. YET ANOTHER AREA OF STRONG THUNDERSTORMS EXTENDED FROM STERLING CITY TO NEAR WINTERS. BE PREPARED FOR LOCALIZED FLOODING OF LOW LYING AREAS... DANGEROUS CLOUD TO GROUND LIGHTNING...AND PEA SIZE HAIL.
Special weather statement, Aug 6, 4:49 PM CDT, 2 hours before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 449 PM CDT FRI AUG 6 2004 TXZ054-064>066-071>073-076>078-127-128-139-140-154-155-168>170- 062249- BROWN TX-CALLAHAN TX-COKE TX-COLEMAN TX-CONCHO TX-CROCKETT TX- IRION TX-KIMBLE TX-MASON TX-MCCULLOCH TX-MENARD TX-NOLAN TX- RUNNELS TX-SAN SABA TX-SCHLEICHER TX-STERLING TX-SUTTON TX-TAYLOR TX- TOM GREEN TX- 449 PM CDT FRI AUG 6 2004 ...ISOLATED STRONG TO SEVERE THUNDERSTORMS ACROSS WEST CENTRAL TEXAS THIS AFTERNOON AND EVENING... AT 455 PM CDT...NATIONAL WEATHER SERVICE RADAR CONTINUED TO SHOW SCATTERED STRONG THUNDERSTORMS...PRODUCING VERY HEAVY RAIN...SMALL HAIL...AND WIND GUSTS TO NEAR 50 MPH CONTINUING OVER WEST CENTRAL TEXAS. THE STRONGEST STORMS STRETCHED FROM MENARD TO JUNCTION. ANOTHER AREA OF STRONG THUNDERSTORMS EXTENDED FROM STERLING CITY TO JUST NORTH OF WINTERS. THESE STORMS WERE ALL MOVING SOUTH AT 15 MPH. BEWARE OF DEADLY CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING IN THE HEAVY RAIN. REMEMBER...WHEN WATER COVERS THE ROAD...TURN AROUND...DONT DROWN.
Special weather statement, Aug 6, 5:48 PM CDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 548 PM CDT FRI AUG 6 2004 TXZ064>066-071>073-076>078-139-140-154-155-168>170-062347- BROWN TX-COKE TX-COLEMAN TX-CONCHO TX-CROCKETT TX-IRION TX-KIMBLE TX- MASON TX-MCCULLOCH TX-MENARD TX-RUNNELS TX-SAN SABA TX-SCHLEICHER TX- STERLING TX-SUTTON TX-TOM GREEN TX- 548 PM CDT FRI AUG 6 2004 ...ISOLATED STRONG TO SEVERE THUNDERSTORMS PRODUCING VERY HEAVY RAIN...HAIL...WIND GUSTS TO NEAR 55 MPH OR HIGHER...AND DANGEROUS CLOUD TO GROUND LIGHTNING POSSIBLE THIS EVENING... AT 555 PM CDT...NATIONAL WEATHER SERVICE RADAR SHOWED INTENSE THUNDERSTORMS LOCATED NEAR WATER VALLEY..AND ACROSS IRION COUNTY INCLUDING THE TOWN OF MERTZON. THESE STORMS WERE SOUTHWEST AT 15 MPH. THE CITY OF SAN ANGELO IS IN THE PATH OF THESE STORMS. BE PREPARED FOR POSSIBLE WARNINGS AS THESE STORMS APPROACH THE CITY OF SAN ANGELO. ANOTHER AREA OF STRONG THUNDERSTORMS PRODUCING VERY HEAVY RAIN WAS LOCATED ALONG U.S. HIGHWAY 83 BETWEEN MENARD AND JUNCTION. WATCH OUT WHERE WATER COVERS THE ROAD. REMEMBER...TURN AROUND...DONT DROWN.
The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 6, 3:11 PM CDT | Severe Thunderstorm Warning | SJT | Nolan | 34 min |
| Aug 6, 4:34 PM CDT | Severe Thunderstorm Warning | SJT | Kimble | 41 min |
| Aug 6, 5:12 PM CDT | Flash Flood Warning | SJT | Kimble | 3 hr |
| Aug 6, 5:21 PM CDT | Severe Thunderstorm Warning | SJT | Kimble | 54 min |
| Aug 6, 5:59 PM CDT | Severe Thunderstorm Warning | SJT | Tom Green | 61 min |
| Aug 6, 6:13 PM CDT | Severe Thunderstorm Warning | SJT | Irion | 62 min |
Nearby
Flash Flood Warnings in Texas, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.